Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 98, NWS Gaylord, MI

July 30, 2006Leelanau County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 30, 2006, 9:45 AM EDT for Leelanau County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2006, 9:45 AM EDT (13:45 UTC)
Expired
Jul 30, 2006, 10:30 AM EDT
In force
45 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 104 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3708 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 301346
SVRAPX
MIC089-301430-
/O.NEW.KAPX.SV.W.0098.060730T1345Z-060730T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
946 AM EDT SUN JUL 30 2006

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 1030 AM EDT

* AT 941 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
  NORTHWEST OF GLEN HAVEN...OR ABOUT 15 MILES NORTHWEST OF EMPIRE...
  MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLEN HAVEN...GLEN ARBOR AND EMPIRE AROUND 1010 AM EDT...
  BURDICKVILLE AROUND 1015 AM EDT...
  MAPLE CITY AROUND 1025 AM EDT...
  CEDAR AND 7 MILES SOUTHWEST OF FOUCH AROUND 1030 AM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4518 8622 4494 8643 4477 8607 4476 8562
      4496 8567

$$

ADAM
3 follow-up statements
000 
WWUS34 KAPX 301403
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1003 AM EDT SUN JUL 30 2006

MIC089-301430-
/O.CON.KAPX.SV.W.0098.000000T0000Z-060730T1430Z/
LEELANAU MI-
1003 AM EDT SUN JUL 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR LEELANAU COUNTY...

AT 958 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES WEST OF GLEN HAVEN...OR ABOUT 8 MILES NORTHWEST OF EMPIRE...
MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLEN HAVEN AND GLEN ARBOR AROUND 1010 AM EDT...
  EMPIRE AROUND 1015 AM EDT...
  BURDICKVILLE AROUND 1020 AM EDT...
  MAPLE CITY AROUND 1025 AM EDT...
  7 MILES SOUTHWEST OF CEDAR AND 9 MILES SOUTHWEST OF FOUCH AROUND
  1030 AM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4507 8619 4491 8644 4478 8621 4477 8567
      4490 8582

$$

ADAM
000 
WWUS34 KAPX 301418
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1018 AM EDT SUN JUL 30 2006

MIC089-301430-
/O.CON.KAPX.SV.W.0098.000000T0000Z-060730T1430Z/
LEELANAU MI-
1018 AM EDT SUN JUL 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR LEELANAU COUNTY...

AT 1015 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR EMPIRE...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EMPIRE AROUND 1025 AM EDT...
  6 MILES SOUTHWEST OF BURDICKVILLE AROUND 1030 AM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4498 8617 4483 8636 4478 8626 4478 8595
      4488 8593

$$

ADAM
000 
WWUS34 KAPX 301430
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1030 AM EDT SUN JUL 30 2006

MIC089-301438-
/O.EXP.KAPX.SV.W.0098.000000T0000Z-060730T1430Z/
LEELANAU MI-
1030 AM EDT SUN JUL 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR LEELANAU COUNTY HAS EXPIRED...

AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

THIS WEAKENING THUNDERSTORM WILL CONTINUE TO MOVE THROUGH THE 
SOUTHERN PORTION OF LEELANAU COUNTY THROUGH 1130 AM...AND MAY 
PRODUCE WIND GUSTS UP TO 50 MPH ALONG WITH SOME HAIL.

ADDITIONAL STORMS WILL ALSO MOVE OFF LAKE MICHIGAN AND THROUGH THE 
NORTHERN PORTION OF LEELANAU COUNTY THROUGH 1130 AM. STAY TUNED TO 
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY ADDITIONAL WARNINGS.

LAT...LON 4498 8617 4483 8636 4478 8626 4478 8595
      4488 8593

$$

ADAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:54 AM EDT, 5 hours 51 minutes earlier.

Area forecast discussion, Jul 30, 3:54 AM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
354 AM EDT SUN JUL 30 2006

.DISCUSSION...04Z SURFACE/RUC ANALYSIS AND IR/WV/RADAR IMAGERY SHOW
A MONSTER RIDGE OVER THE CENTRAL CONUS...WITH TROUGHING OVER THE
PACIFIC NORTHWEST AND THE EXTREME NORTHEAST US.  A WARM FRONT
EXTENDING FROM LOW PRESSURE OVER WYOMING LIES ACROSS SD/MN/WI AND
TURNS QUASI-STATIONARY ACROSS CENTRAL MI/SOUTHERN ONTARIO.  ELEVATED
CONVECTION HAS BEEN FIRING ALONG THE WARM FRONT ACROSS THE NORTHERN
MN/WI IN A REGION OF 850MB THETAE ADVECTION FROM A WEAK 20KT LLJ.
925-850MB MUCAPE RANGES FROM ABOUT 800 J/KG OVER NORTHERN LOWER
MI/WI...TO WELL OVER 2000 J/KG OVER MINNESOTA WITH THUNDERSTORM
MOVEMENT TO THE SE.  THUNDERSTORMS HAVE NOT FORMED INTO A FULL
FLEDGED MCS AS OF YET...AND ITS QUESTIONABLE WHETHER THIS WILL
HAPPEN GIVEN THE WEAK LLJ.  MAIN FORECAST CONCERNS HOVER AROUND
THUNDERSTORM POTENTIAL THIS MORNING WITH THE POSSIBILITY THAT THE
UPSTREAM CONVECTION COULD MAKE IT INTO THE CWA...THEN TURN TO POPS
THIS AFTERNOON AS THE FRONTAL BOUNDARY RETURNS NORTH AS A WARM FRONT.

TODAY...NORTHERN WI THUNDERSTORMS ARE WEAKENING WITH TIME AS THEY
MOVE SOUTHEAST DUE TO WEAKENING INFLOW (AND INSTABILITY) FROM THE
LLJ.  WITH THIS MOTION...HAVE A HARD TIME BELIEVING UPSTREAM
CONVECTION HAS MUCH OF A CHANCE OF MAKING IT INTO THE CWA WITHOUT
MUCH IN THE WAY OF WAA OVER WESTERN WI/NORTHERN LAKE MI UNTIL AFTER
SUNRISE...WHEN THE LLJ VEERS AND THE 850MB THETAE GRADIENT GETS A
LITTLE CLOSER. DONT EXPECT MORE THAN A FEW REMNANT SHOWERS/ISOLD -TSRA
OUT OF THIS ACTIVITY THIS MORNING ACROSS THE SW CWA...WITH THE
MOSTLY LIKELY SCENARIO JUST BEING MIDLEVEL CLOUD REMNANTS THAT WILL
SLOW HEATING SOMEWHAT.  THEN...FRONTAL BOUNDARY OVER CENTRAL LOWER
RETURNS NORTHWARD AS A WARM FRONT THIS AFTERNOON.  LOW LEVEL
CONVERGENCE ALONG THE FRONT IS PRETTY WEAK AS WELL AS THE ISENTROPIC
LIFT OVER THE FRONT.  FEEL THE BEST CHANCE FOR ANYTHING TO DEVELOP
TODAY WILL BE ALONG LAKE BREEZES WITH ONLY 5-10KT 950 WINDS OVER THE
ENTIRE CWA.  BEST CONVERGENCE LOOKS TO BE ACROSS EASTERN UPPER WITH
5KT SOUTHERLY SYNOPTIC FLOW COLLIDING WITH THE LAKE BREEZE OFF OF
LAKE SUPERIOR.  A PARCEL 84/67 YIELDS MLCAPE/CINH OF ABOUT 1000/-50
J/KG...STILL QUITE A BIT OF INHIBITION TO OVERCOME...BUT CANNOT RULE
IT OUT...ESPECIALLY IF THERE IS ENOUGH INLAND PENETRATION TO SEE THE
LAKE BREEZES COLLIDE. ADDITIONALLY...ACROSS NE LOWER...A PARCEL OF
88/69 YIELDS MLCAPE/CINH OF 1800/-1 J/KG (VERY LITTLE CINH OVER MOST
OF NORTHERN LOWER) ALBEIT WITH A LITTLE WEAKER LOW LEVEL
CONVERGENCE.  DEGREE OF INSTABILITY WILL DEPEND SOMEWHAT ON HOW MUCH
UPSTREAM CONVECTION WORKS OVER THE ATMOSPHERE.  WILL KEEP EASTERN
UPPER A 30 POP FOR THE AFTERNOON DUE TO MORE CINH AND UP NORTHERN
LOWER TO 40 POP WITH NO CINH...LAKE BREEZE/OUTFLOW/DIFFERENTIAL
HEATING EFFECTS...BUT DAY CREW MAY HAVE TO ADJUST DEPENDING ON WHERE
BEST CONVERGENCE IS SETTING UP WITH FRONTAL BOUNDARY/LAKE BREEZE
INTERACTION.  IN TERMS OF ORGANIZATION...0-6KM BULK SHEAR IN THE
RANGE OF 27.5-35KTS SUPPORTS SOME MULTICELL ORGANIZATION WITH HIGH
WINDS THE PRIMARY THREAT WITH FREEZING LEVELS OVER 15KFT.

MPC

LATER PERIODS...STILL HAVE TO DEAL WITH MCS POTENTIAL TONIGHT/MAYBE
EARLY MONDAY...BEFORE UPPER RIDGE AXIS ARRIVES IN EARNEST...PUSHING
WESTERLY BELT TO THE NORTH. NOT IMPOSSIBLE TO SEE A POP-UP STORM
EVEN AFTER THAT...BUT MAIN ISSUE FOR MONDAY/TUESDAY IS JUST HOW
HOT/HUMID WILL IT GET.

MODELS...NAM IS SOMEWHAT MORE AGGRESSIVE IN PUMPING UP THE RIDGE
INTO THE LAKES REGION MONDAY/TUESDAY. THIS IS PERHAPS A CONSEQUENCE
OF THE GFS BEING FURTHER SOUTH WITH SHORTWAVE ENERGY IN CANADA
SUNDAY NIGHT...AND THUS THE GFS HAVING A SURFACE LOW IN
CENTRAL/NORTHERN ONTARIO INSTEAD OF HUDSON BAY. GFS SOLUTION LOOKS A
LITTLE STRANGE GIVEN THE RIDGE AXIS POKING IN FROM THE SOUTH...
PREFER THE NAM.

TONIGHT...ANOTHER CHANCE FOR SOMETHING NOCTURNAL TO TAKE A RUN AT US
FROM THE WNW. IT DIDN/T HAPPEN LAST NIGHT (AS EXPECTED)...AND IS
STRUGGLING TO HAPPEN THIS MORNING (LESS EXPECTED). COULD STILL BE
LINGERING DIURNAL CONVECTION JUST ABOUT ANYWHERE TO START THE
EVENING. FOCUS FOR NOCTURNAL CONVECTION IS GRADUALLY SHIFTING
NORTHWARD AS THE UPPER RIDGE APPROACHES...AND AS THE SURFACE WARM
FRONT WEST OF LAKES GETS MOVING NORTHWARD. MUCH STRONG LOW LEVEL JET
TO WORK OFF OF TONIGHT...WITH 30-40KT 850MB WINDS FROM THE SOUTHERN
PLAINS POINTING AT SUPERIOR. NAM/GFS BOTH PLACE UPSTREAM DEVELOPMENT
OVER NE MN/WESTERN SUPERIOR...MOVING EASTWARD AND EVENTUALLY TURNING
TO RIGHT A BIT AS MCS PROPAGATES AWAY FROM THE RIDGE AXIS. THIS
CLEARLY FAVORS EASTERN UPPER MI AND PARTS OF FAR NORTHERN LOWER MI.
MET/MAV BOTH SPIT OUT LIKELY POPS AT THE SAULT...BUT AM RELUCTANT TO
GO THAT FAR AFTER HOW THE LAST COUPLE OF DAYS HAVE GONE. THERE/S
DEFINITELY A POSSIBILITY THAT ANY MCS STAYS COMPLETELY NORTH OF THE
FORECAST AREA. HOWEVER...WILL BOOST POPS A BIT TO SCT IN MUCH OF
CHIPPEWA COUNTY. A DIRECT HIT BY AN RIGHT-TURNING MCS WOULD CLEARLY
BRING A SUBSTANTIAL SVR THREAT...AS 500MB WINDS ARE NEAR 50KT.

FURTHER SOUTH...MODEL SOUNDINGS TAKE AN INTERESTING LOOK VERY
LATE...AS THE LOW LEVEL JET VEERS AROUND A BIT AND INCREASES INTO
NORTHERN LOWER. 900-700MB LAPSE RATES STEEPEN SUBSTANTIALLY...WITH
SUBSTANTIAL MOISTENING AS WELL (PWATS NEARING 2 INCHES). WILL BRING
A SLIGHT CHANCE OF A T-STORM VERY LATE INTO MOST OF NORTHERN LOWER.

MONDAY...THAT SLIGHT CHANCE OF A STORM WILL CARRY OVER INTO VERY
EARLY MONDAY IN PARTS OF NE LOWER MI. ANY ASSOCIATED CLOUD COVER IS
THE ONLY THING THAT STANDS IN THE WAY OF A DANGEROUSLY HOT DAY. WARM
FRONT LOOKS TO STALL OR ONLY MAKE SLOW NORTHWARD PROGRESS THRU
SOUTHERN SUPERIOR AND CENTRAL/EASTER UPPER. KEEPING CHANCE POPS UP
THAT WAY STILL LOOKS VERY GOOD FOR THE WHOLE DAY...FOR ANY DYING MCS
IN THE AM AND REDEVELOPMENT IN THE PM. TO THE SOUTH...AFTER THE
BRIEF THETA-E SURGE JUST BEFORE DAYBREAK...SUB-700MB LAYER DRIES
CONSIDERABLY DURING THE MORNING. WE HAVE INSTABILITY TO GET BY
+11-12C 700MB TEMPS...BUT +20C AT 800MB WILL BE THE MORE SUBSTANTIAL
OBSTACLE. IN ADDITION...BREEZY SW LOW LEVEL WINDS WILL LARGELY
PRECLUDE ANY BOUNDARIES IN NORTHERN LOWER MI (UNLESS OUTFLOW FROM
CONVECTION TONIGHT GETS THIS FAR SOUTH...WHICH DOES NOT SEEM
LIKELY). SO WILL KEEP THE REST OF THE DAY DRY IN NORTHERN LOWER.

TEMPS...HOW MUCH MORNING CLOUDS MIGHT CUT INTO HEATING IS THE BIG
QUESTION. THE NAM (WHICH HAS MORE MOISTURE) HAS TONED THINGS DOWN A
BIT...MAINLY LOW TO MID 90S. THE GFS...SPITTING OUT 101F FOR TVC...
DIFFERS. THOUGH IN GENERAL THE NAM IS PREFERRED...IN THIS CASE WILL
COMPROMISE CLOSER TO THE GFS. THIS IS ESPECIALLY THE CASE IN NW
LOWER MI...WHERE ANY CLOUDS SHOULD BE BRIEF AND ONLY INTERFERE WITH
THE VERY EARLY STAGES OF THE HEATING CYCLE. THUS EARLIER FORECAST OF
MID TO UPPER 90S ACROSS NORTHERN LOWER WILL NOT BE ADJUSTED
DRASTICALLY. SURFACE DEW POINTS IN THE 71-73F RANGE SUPPORT HEAT
INDICES IN THE LOW TRIPLE DIGITS. HEAT ADVISORIES WILL LIKELY BE
NEEDED FOR MOST OF NORTHERN LOWER MI. EASTERN UPPER WILL BE
CONSIDERABLY COOLER (WELL...LESS WARM ANYWAYS) WITH HIGHS NEAR 90.

MONDAY NIGHT...SURFACE LOW MOVES FROM NORTHERN MANITOBA TOWARD
HUDSON BAY...WITH A LONG TRAILING COLD FRONT MAKING SOME EASTWARD
PROGRESS ACROSS WESTERN SUPERIOR BEFORE LAYING OVER ACROSS THE UPPER
MS VALLEY/CENTRAL PLAINS. CONVECTION FIRING NEAR THE FRONT UPSTREAM
WILL REMAIN A THREAT TO EASTERN UPPER MI...ESPECIALLY IN THE EVENING
WHILE E-W BOUNDARY REMAINS WELL DEFINED. WILL KEEP CHANCE POPS NORTH
OF THE BRIDGE...DRY SOUTH. A VERY WARM NIGHT WITH LOWS MAINLY
LOWER/MID 70S. MAV GUIDANCE MIN OF 79 AT TVC APPEARS TOO WARM GIVEN
LIMITED CLOUD COVER AND WEAKENING PRESSURE GRADIENT.

TUESDAY...COLD FRONT MIGHT MAKE IT AS FAR AS EASTERN UPPER BEFORE
STALLING AS A SURFACE LOW EMERGES FROM THE CENTRAL HIGH PLAINS.
PRECIP CHANCES WILL AGAIN BE FOCUSED NEAR THE BOUNDARY...WITH A
CHANCE OF RAIN FOR EASTERN UPPER AND PERHAPS THE STRAITS. WITH THE
500MB RIDGE ENTRENCHED FOR ANOTHER DAY OVERHEAD...THE WARM SECTOR
WILL REMAIN DRY AND SCORCHING. MID/UPPER 90S STILL WORKS FOR
NORTHERN LOWER...UPPER 80S/NEAR 90 EASTERN UPPER...WITH DEW POINTS/
HEAT INDICES SIMILAR TO MONDAY.

NO CHANGES TO LATER PERIODS.

ZOLTOWSKI

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 30, 4:51 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
451 AM EDT SUN JUL 30 2006

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-311000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
451 AM EDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN
TODAY AND TONIGHT. SOME STORMS COULD BECOME SEVERE ACROSS
NORTHERN MICHIGAN SUNDAY AFTERNOON AND EARLY EVENING...WITH WIND
GUSTS TO 60 MPH.

SEVERE THUNDERSTORMS ARE ALSO POSSIBLE AFTER 2 AM TONIGHT IN
EASTERN UPPER MICHIGAN...WITH WIND GUSTS TO 60 MPH AGAIN THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS LEVELS OF HEAT AND HUMIDITY ARE EXPECTED MONDAY AND
TUESDAY. HEAT INDICES WILL BE NEAR 105 DEGREES IN THE AFTERNOON
AND EARLY EVENING HOURS IN NORTHERN LOWER MICHIGAN...AND IN THE
MID 90S IN EASTERN UPPER MICHIGAN.

THERE IS A CHANCE OF THUNDERSTORMS IN EASTERN UPPER MICHIGAN
MONDAY THROUGH TUESDAY...SPREADING ACROSS ALL OF NORTHERN MICHIGAN
TUESDAY NIGHT.  A FEW STORMS COULD BE SEVERE DURING THIS
TIME...PRODUCING DAMAGING WINDS AND LARGE HAIL.

THE RISK FOR THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AND
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN NORTHERN MICHIGAN THIS
AFTERNOON AND EARLY EVENING...AS WELL AS LATE TONIGHT IN EASTERN
UPPER MICHIGAN. SPOTTERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS
IMMEDIATELY.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:14 AM EDTSpecial Marine WarningAPX91 min
Jul 30, 7:50 AM EDTSevere Thunderstorm WarningAPXCharlevoix55 min
Jul 30, 8:21 AM EDTSpecial Marine WarningAPX43 min
Jul 30, 9:13 AM EDTSpecial Marine WarningAPX92 min
Jul 30, 10:53 AM EDTSpecial Marine WarningAPX74 min
Jul 30, 11:59 AM EDTSevere Thunderstorm WarningAPXEmmet33 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.